Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


$q$-analogue triangular numbers
and distance geometry

Author: Kenneth B. Stolarsky
Journal: Proc. Amer. Math. Soc. 125 (1997), 35-39
MSC (1991): Primary 05A19, 05A30, 51K05; Secondary 11B65
MathSciNet review: 1377009
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The so-called ``$q$-identities'' play a major role in classical combinatorics. Most of them can be viewed as arising somehow in the context of hypergeometric series. Here we present a ``sum of squares'' identity involving $q$-analogues of the triangular numbers that, by contrast, arises in the context of distance geometry.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 05A19, 05A30, 51K05, 11B65

Retrieve articles in all journals with MSC (1991): 05A19, 05A30, 51K05, 11B65

Additional Information

Kenneth B. Stolarsky
Affiliation: Department of Mathematics, University of Illinois, 1409 W. Green St., Urbana, Illinois 61801

PII: S 0002-9939(97)03823-9
Keywords: Distance geometry, $q$-identity, $q$-analogue triangular numbers, triangular numbers
Received by editor(s): June 29, 1995
Communicated by: Jeffry N. Kahn
Article copyright: © Copyright 1997 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia